Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 100, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2005, 11:18 AM CDT for Caldwell County, Hays County, Travis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 11:18 AM CDT (16:18 UTC)
- Expired
- Sep 11, 2005, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 111620
FFWEWX
TXC055-209-453-111915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 AM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
HAYS
CALDWELL
* UNTIL 215 PM CDT
* AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE WOODCREEK...WIMBERLEY...WEST LAKE
HILLS...UHLAND...TANGLEWOOD FOREST...SAN MARCOS...ROLLINGWOOD...
ONION CREEK...NIEDERWALD...MUSTANG RIDGE...MARTINDALE...MANSFIELD
DAM...MANOR...LULING...LOCKHART...LAKEWAY...LAGO VISTA...KYLE...
FENTRESS...DRIPPING SPRINGS...DRIFTWOOD...BUDA...BERGSTROM...BEE
CAVE AND AUSTIN.
SEVERAL REPORTS FROM CO-OPERATIVE OBSERVERS HAVE INDICATED ONE TO
ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER TRAVIS...HAYS...AND
CALDWELL COUNTIES OVER THE PAST FEW HOURS. STORMS WILL CONTINUE TO
MOVE NORTH OVER THE AREA AND COULD PRODUCE AN ADDITIONAL 2 TO 4
INCHES OF RAIN OVER THE NEXT FEW HOURS.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
LAT...LON 3007 9827 2966 9763 3008 9767 3038 9745
3042 9782 3064 9801
$$2 follow-up statements
000
WGUS74 KEWX 111717
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 PM CDT SUN SEP 11 2005
TXC055-209-453-111915-
TRAVIS TX-HAYS TX-CALDWELL TX-
1208 PM CDT SUN SEP 11 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 215 PM CDT FOR CALDWELL...
HAYS AND TRAVIS COUNTIES...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO SHOW SHOWERS
AND THUNDERSTORMS MOVING AT 10 TO 15 MPH OVER SOUTH CENTRAL TEXAS.
LOCATIONS IN THE WARNING INCLUDE WEST LAKE HILLS...ROLLINGWOOD...
MANSFIELD DAM...MANOR...LAKEWAY...LAGO VISTA...BEE CAVE AND AUSTIN.
RADAR ESTIMATES THAT THESE COUNTIES HAVE RECEIVED WIDESPREAD AMOUNTS
OF ONE HALF OF AN INCH TO ONE INCH OF RAIN OVER THE PAST FEW HOURS.
RAINFALL OBSERVERS HAVE CONFIRMED THAT SOME LOCALLY HIGHER AMOUNTS
OF UP TO TWO INCHES HAS FALLEN IN SOME AREAS.
ADDITIONAL RAINFALL OF UP TO TWO INCHES OVER THE NEXT FEW HOURS IS
EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
PAVED AREAS AS WELL AS SMALL CREEKS.
LAT...LON 3007 9827 2966 9763 3008 9767 3038 9745
3042 9782 3064 9801
$$000
WGUS74 KEWX 111904
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT SUN SEP 11 2005
TXC055-209-453-111915-
TRAVIS TX-HAYS TX-CALDWELL TX-
158 PM CDT SUN SEP 11 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 215 PM CDT FOR CALDWELL...
HAYS AND TRAVIS COUNTIES...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY
LIGHT RAIN FALLING OVER CALDWELL...HAYS...AND TRAVIS COUNTIES. THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 215 DUE TO THE LACK
OF REDEVELOPMENT OF THESE STORMS.
ALTHOUGH THE SHOWERS AND THUNDERSTORMS OVER CALDWELL...HAYS...AND
TRAVIS COUNTIES ARE CURRENTLY DISSIPATING AND CLEARING...ADDITIONAL
RAINFALL CAN BE EXPECTED THROUGHOUT THE AFTERNOON AND OVERNIGHT.
THESE STORMS COULD HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...AND
ADDITIONAL ADVISORIES MAY BE REQUIRED BEFORE MONDAY MORNING.
LAT...LON 3007 9827 2966 9763 3008 9767 3038 9745
3042 9782 3064 9801
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:46 AM CDT, 32 minutes earlier.
Area forecast discussion, Sep 11, 10:46 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 AM CDT SUN SEP 11 2005 .UPDATE...SATELLITE AND WATER VAPOR IMAGERY SHOW VORTICITY CENTER JUST SOUTHEAST OF DEL RIO AND CONVERGENT MOISTURE AXIS FROM CORPUS CHRISTI TO BURNET. THIS AXIS ALONG THE WESTERN PERIPHERY OF THE DEEP UPPER RIDGE WILL MOVE LITTLE TODAY. THUS..TRAINING OF ECHOES LIKELY TO CONTINUE ACROSS EASTERN HALF WITH ENHANCED LIFT ALONG ESCARPMENT. WITH DEVELOPING MCS OVER GOLIAD..SAN PATRICIO AND EASTERN LIVE OAK COUNTIES..GULF MOISTURE INFLOW MAY BE BLOCKED SOMEWHAT IN THE CONVERGENT AXIS..THUS AMOUNTS MAY NOT BE AS LARGE. NONETHELESS.. TRAINING WILL CONTINUE WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. CURRENTLY HANDLING SITUATION WITH URBAN AND SMALL STREAM ADVISORIES AND WITH CURRENT MOTION OF CELLS THIS SEEMS REASONABLE. CURRENT FORECAST ON TRACK AND DO NOT FORESEE ISSUING AN UPDATE. && .PREV DISCUSSION... (ISSUED 651 AM CDT SUN SEP 11 2005) DISCUSSION... WET SEPTEMBER PATTERN FOR TODAY IS EFFICIENT FOR RAIN SYNTHESIS. WEAK LOW ALOFT THAT MOVED FROM NE MEXICO TO EAST OF THE BIG BEND CONTINUED MOVING NORTH AND IS GETTING ABSORBED BY WIND PATTERNS ALOFT FROM WEST TEXAS AND NEW MEXICO...THAT WILL TAKE THIS ENERGY NORTHWARD TONIGHT AND MONDAY. WARM AND MOIST ADVECTION IS EXPECTED TO REMAIN OVER SOUTH CENTRAL TEXAS TODAY TO THE EVENING HOURS FROM 925 TO 700 HPA. THIS PATTERN ALONG WITH DAYTIME HEATING IS UNSTABLE ENOUGH TO ALLOW SHOWERS OR THUNDERSTORMS TO CONTINUE AND DEVELOP TODAY. INCREASED POPS SLIGHTLY AND ADJUSTED DAYTIME HIGHS SLIGHTLY. ISSUED SPECIAL WEATHER STATEMENT FOR RAIN LIKELY TODAY...WITH SHOWERS AND THUNDERSTORMS...AND LOCALLY HEAVY RAIN POSSIBLE. ON MONDAY A LOW AMPLITUDE FAST MOVING 500 TO 300 HPA TROF FROM NORTH TEXAS TO THE GREAT PLAINS LEAVES WEAK TROUGH AT 500 HPA AND SOUTHERLY SURFACE WINDS OVER S CNTRL TX. THIS WILL ALLOW CHANCES FOR SHOWERS OR THUNDERSTORMS TO CONTINUE. AS LARGER SCALE 500 HPA TROF MOVES TO PLAINS TUESDAY...MARGINALLY UNSTABLE CONDITIONS ARE EXPECTED FURTHER SOUTH OVER SOUTH CNTRL TX...SO WILL SHOW SLIGHT CHC OF SHOWERS TUESDAY. BY WEDNESDAY AND THURSDAY MORE STABLE CONDITIONS SHOW UP AS WEAK HIGH ALOFT INCREASES. FAST MOVING 500 HPA TROF PASSING JUST NORTH OF AREA FRIDAY BODES WELL TO MENTION SLIGHT CHANCE FOR SHOWERS NORTH PART OF SOUTH CENTRAL TEXAS. AS THIS MOVES EAST OF THE AREA BY NEXT WEEKEND HIGH ALOFT INCREASES ONCE AGAIN....SIGNALING DRY AND WARM MID SEP WEATHER PATTERN...COMPARED TO THE WET EARLY TO MID SEP WEATHER PATTERN OF THIS CURRENT WEEKEND. UPDATED PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 73 90 74 / 80 40 40 20 AUSTIN BERGSTROM INTL AIRPORT 87 71 90 72 / 80 40 40 20 DEL RIO INTL AIRPORT 90 74 89 76 / 60 50 50 30 SAN ANTONIO INTL AIRPORT 86 72 88 74 / 80 50 50 20 EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/25
Hazardous weather outlook, Sep 11, 5:57 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CDT SUN SEP 11 2005 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 557 AM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE RAPIDLY AFTER MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 11, 6:30 AM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CDT SUN SEP 11 2005 TXZ171>173-183>194-202>209-217>225-228-112300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 630 AM CDT SUN SEP 11 2005 ...RAIN LIKELY TODAY... A WEAK LOW ALOFT JUST WEST OF THE AREA WILL MOVE NORTH TODAY... BRINGING MORE MOIST...UNSTABLE CONDITIONS OVER SOUTH CENTRAL TEXAS FROM THE SOUTH. THIS PATTERN WILL MAKE RAIN LIKELY TODAY OVER SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY...WITH SHOWERS OR THUNDERSTORMS. RAIN WILL BE HEAVY AT TIMES. ALTHOUGH THE GROUND IS DRY FROM A LONG PERIOD OF LIMITED RAIN FOR MOST OF THE AREA... LOCALLY HEAVY RAINS MAY CAUSE SOME FLOODING ON ROADS OR HIGHWAYS AT LOW WATER CROSSINGS OR IN LOW LYING AREAS. A CHANCE OF RAIN...SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON MONDAY. AFTER A SLIGHT CHANCE OF SHOWERS TUESDAY...DRY AND WARM WEATHER IS EXPECTED WEDNESDAY AND THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:48 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Sep 11, 6:54 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 11, 1:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 11, 1:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.